Alert archive / Oregon / Freeze Warnings in 2011

Freeze Warning 13, NWS Pendleton, OR

October 7, 2011Deschutes County, Jefferson County, Wasco County, Oregon

NWS Pendleton, OR issued this freeze warning at Oct 7, 2011, 1:28 PM PDT for Deschutes County, Jefferson County, Wasco County, Oregon. It took effect at Oct 8, 2011, 1:00 AM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 7, 2011, 1:28 PM PDT (20:28 UTC)
In effect from
Oct 8, 2011, 1:00 AM PDT
Expired
Oct 8, 2011, 9:00 AM PDT
In force
8 hr
Issued by
NWS Pendleton, OR

Counties Deschutes County, OR, Jefferson County, OR, Wasco County, OR

The radar

The Portland,OR radar (KRTX), 189 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 8.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2011-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2011-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

102 
WWUS76 KPDT 072028
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
128 PM PDT FRI OCT 7 2011

...BELOW FREEZING TEMPERATURES EARLY SATURDAY MORNING FOR PARTS OF
CENTRAL AND NORTH CENTRAL OREGON...

.A COLD AIR MASS WITH CLEARING SKIES AND DIMINISHING WINDS WILL ALLOW
TEMPERATURES TO DROP BELOW FREEZING EARLY SATURDAY MORNING ALONG
THE EAST SLOPES OF THE OREGON CASCADES AND THE SOUTHERN PORTIONS
OF NORTH CENTRAL OREGON. 

ORZ509-080600-
/O.NEW.KPDT.FZ.W.0013.111008T0800Z-111008T1600Z/
EAST SLOPES OF THE OREGON CASCADES-
INCLUDING THE CITIES OF...BEND...LA PINE...SUNRIVER
128 PM PDT FRI OCT 7 2011

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PDT SATURDAY. 

* TEMPERATURES: LOW TEMPERATURES OF 25 TO 30 DEGREES. COLDEST
  TEMPERATURES IN VALLEYS AND LOW SPOTS.

* IMPACTS: CROPS AND TENDER VEGETATION MAY BE KILLED AT
  TEMPERATURES BELOW FREEZING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ORZ042-080600-
/O.NEW.KPDT.FZ.W.0013.111008T0800Z-111008T1600Z/
NORTH CENTRAL OREGON-
INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO...
PRINEVILLE...REDMOND
128 PM PDT FRI OCT 7 2011

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PDT SATURDAY. 

* LOCATION: FROM MADRAS SOUTHWARD INCLUDING REDMOND AND PRINEVILLE.

* TEMPERATURES: LOW TEMPERATURES OF 25 TO 30 DEGREES.

* IMPACTS: CROPS AND TENDER VEGETATION MAY BE KILLED AT
  TEMPERATURES BELOW FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
3 follow-up statements
524 
WWUS76 KPDT 080539
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1039 PM PDT FRI OCT 7 2011

...BELOW FREEZING TEMPERATURES EARLY SATURDAY MORNING FOR PARTS
OF CENTRAL AND NORTH CENTRAL OREGON...

.A COLD AIR MASS WITH CLEARING SKIES AND DIMINISHING WINDS WILL
ALLOW TEMPERATURES TO DROP BELOW FREEZING EARLY SATURDAY MORNING
ALONG THE EAST SLOPES OF THE OREGON CASCADES AND THE SOUTHERN
PORTIONS OF NORTH CENTRAL OREGON.

ORZ509-081600-
/O.CON.KPDT.FZ.W.0013.111008T0800Z-111008T1600Z/
EAST SLOPES OF THE OREGON CASCADES-
INCLUDING THE CITIES OF...BEND...LA PINE...SUNRIVER
1039 PM PDT FRI OCT 7 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY. 

* TEMPERATURES: LOW TEMPERATURES OF 25 TO 30 DEGREES. COLDEST 
  TEMPERATURES IN VALLEYS AND LOW SPOTS. 

* IMPACTS: CROPS AND TENDER VEGETATION MAY BE KILLED AT 
  TEMPERATURES BELOW FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ORZ042-081600-
/O.CON.KPDT.FZ.W.0013.111008T0800Z-111008T1600Z/
NORTH CENTRAL OREGON-
INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO...
PRINEVILLE...REDMOND
1039 PM PDT FRI OCT 7 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY. 

* LOCATION: FROM MADRAS SOUTHWARD INCLUDING REDMOND AND 
  PRINEVILLE. 

* TEMPERATURES: LOW TEMPERATURES OF 25 TO 30 DEGREES.

* IMPACTS: CROPS AND TENDER VEGETATION MAY BE KILLED AT 
  TEMPERATURES BELOW FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
537 
WWUS76 KPDT 081257
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
557 AM PDT SAT OCT 8 2011

...BELOW FREEZING TEMPERATURES EARLY THIS MORNING FOR PARTS OF
CENTRAL AND NORTH CENTRAL OREGON...

.A COLD AIR MASS WITH CLEARING SKIES AND LIGHT WINDS HAVE OR WILL
ALLOW TEMPERATURES TO DROP TO NEAR OR BELOW FREEZING EARLY THIS
MORNING IN THE LOWER ELEVATIONS OF THE EAST SLOPES OF THE CENTRAL
OREGON CASCADES AND THE SOUTHERN PORTIONS OF NORTH CENTRAL
OREGON.

ORZ509-081600-
/O.CON.KPDT.FZ.W.0013.000000T0000Z-111008T1600Z/
EAST SLOPES OF THE OREGON CASCADES-
INCLUDING THE CITIES OF...BEND...LA PINE...SUNRIVER
557 AM PDT SAT OCT 8 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

* TEMPERATURES: LOW TEMPERATURES OF 25 TO 30 DEGREES. THE COLDEST
  TEMPERATURES WILL BE IN THE VALLEYS AND LOW SPOTS.

* IMPACTS: CROPS AND TENDER VEGETATION MAY BE KILLED AT 
  TEMPERATURES BELOW FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ORZ042-081600-
/O.CON.KPDT.FZ.W.0013.000000T0000Z-111008T1600Z/
NORTH CENTRAL OREGON-
INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO...
PRINEVILLE...REDMOND
557 AM PDT SAT OCT 8 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

* LOCATION: FROM MADRAS SOUTHWARD INCLUDING REDMOND AND 
  PRINEVILLE. 

* TEMPERATURES: LOW TEMPERATURES OF 27 TO 32 DEGREES.

* IMPACTS: CROPS AND TENDER VEGETATION MAY BE KILLED AT 
  TEMPERATURES BELOW FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
929 
WWUS76 KPDT 081557
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
857 AM PDT SAT OCT 8 2011

ORZ509-081700-
/O.EXP.KPDT.FZ.W.0013.000000T0000Z-111008T1600Z/
EAST SLOPES OF THE OREGON CASCADES-
INCLUDING THE CITIES OF...BEND...LA PINE...SUNRIVER
857 AM PDT SAT OCT 8 2011

...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING. 

TEMPERATURES HAVE RISEN ABOVE FREEZING SO THE FREEZE WARNING 
WILL EXPIRE AT 9 AM PDT THIS MORNING.


$$

ORZ042-081700-
/O.EXP.KPDT.FZ.W.0013.000000T0000Z-111008T1600Z/
NORTH CENTRAL OREGON-
INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO...
PRINEVILLE...REDMOND
857 AM PDT SAT OCT 8 2011

...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING. 

TEMPERATURES HAVE RISEN ABOVE FREEZING SO THE FREEZE WARNING 
WILL EXPIRE AT 9 AM PDT THIS MORNING.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this freeze warning went out at Oct 7, 10:40 AM PDT, 2 hours 48 minutes earlier.

Area forecast discussion, Oct 7, 10:40 AM PDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
1040 AM PDT FRI OCT 7 2011

UPDATED AVIATION

.UPDATE...A WEAK WEATHER DISTURBANCE MOVING ACROSS THE REGION ON THE
LEADING EDGE OF A BUILDING UPPER LEVEL RIDGE IS TRIGGERING A FEW
SHOWERS THIS MORNING. THE SHOWERS WILL REMAIN WIDELY SCATTERED AND
LIGHT AS THEY MOVE INTO NE OREGON. IT WILL BE BREEZY TO WINDY
THROUGHOUT THE DAY ESPECIALLY IN THE KITTITAS VALLEY AND COLUMBIA
RIVER GORGE. HAVE ISSUED A GRIDDED AND TEXT UPDATE TO ACCOUNT FOR
THE SHOWERS AND WILL CANCEL THE FREEZE WARNING FOR THE OREGON
CASCADES SHORTLY. 78

&&

.PREV DISCUSSION... /ISSUED 440 AM PDT FRI OCT 7 2011/

SHORT TERM...TODAY THROUGH SUNDAY...A LARGE PERSISTENT UPPER LOW
PRESSURE SYSTEM CONTINUES TO SLOWLY MOVE EAST AND AWAY FROM THE
FORECAST AREA. THERE IS STILL SOME WRAP AROUND MOISTURE ON THE BACK
SIDE INTO NORTHEAST OREGON AND SOUTHEAST WASHINGTON...BUT MAINLY IN
THE FORM OF CLOUDS WITH JUST A FEW LIGHT RAIN SHOWERS (SNOW SHOWERS
IN THE HIGHER MOUNTAINS ABOVE 5000 FEET). ANOTHER WEATHER
DISTURBANCE IS NOW MOVING INTO NORTHWEST WASHINGTON AND IS SPREADING
RAIN INLAND AS SHOWN ON SEATTLE'S RADAR. THIS DISTURBANCE WILL MOVE
ACROSS THE CASCADES AND THEN ACROSS EASTERN OREGON AND WASHINGTON
TODAY. HOWEVER THE STRONG WESTERLY DOWN SLOPE FLOW OFF THE CASCADES
WILL CAUSE THE PRECIPITATION TO BE SHUT OFF IN THE LOWER ELEVATIONS
EAST OF THE CASCADES BY DOWNSLOPE DRYING EFFECTS (THOUGH THE UPPER
EAST SLOPES AND CREST REGION WILL LIKELY SEE SOME PRECIPITATION
TODAY). THERE ALSO MAY BE A FEW SHOWERS OVER THE EASTERN MOUNTAINS
DUE TO AN UPSLOPE FLOW THERE. SURFACE PRESSURE GRADIENTS ARE
INCREASING AS ARE THE WINDS IN THE LOWER COLUMBIA BASIN AND ADJACENT
VALLEYS AND BLUE MOUNTAIN FOOTHILLS. ALSO WINDS HAVE INCREASED IN
THE KITTITAS VALLEY AND THE EASTERN COLUMBIA RIVER GORGE. THESE
WINDS SHOULD DECREASE TONIGHT AS PRESSURE GRADIENTS RELAX. AN UPPER
HIGH PRESSURE RIDGE WILL BUILD INTO THE REGION ON SATURDAY WITH
WARMING AND DRYING CONDITIONS. THIS WILL BE FOLLOWED BY ANOTHER
WEATHER DISTURBANCE ON SUNDAY IN THE FORM OF A FAST MOVING COLD
FRONT. THIS WILL BRING ANOTHER CHANCE OF SHOWERS TO THE FORECAST
AREA...ESPECIALLY TO THE CASCADE EAST SLOPES AND THE EASTERN
MOUNTAINS. TEMPERATURES WILL COOL OFF SLIGHTLY AGAIN ON SUNDAY AS
WELL. 88

LONG TERM...SUNDAY NIGHT THROUGH THURSDAY. WESTERLY FLOW ALOFT NEXT
WEEK WITH SEVERAL SHORT WAVES MOVING ACROSS THE REGION. THIS WILL
PRODUCE PARTLY TO MOSTLY CLOUDY SKIES WITH PERIODS OF RAIN. MODELS
SHOWING SOME DIFFERENCES ON TIMING OF THE SHORT WAVES AT THIS POINT.
AS THESE SYSTEMS GET CLOSER EXPECT MODEL CONSENSUS TO IMPROVE AND
POPS CAN BE INCREASED FOR THOSE PERIODS. NOT MUCH CHANGE IN
TEMPERATURES FROM DAY TO DAY. HIGHS MOSTLY IN THE 60S WITH 50S IN
THE MOUNTAINS.  94

AVIATION...18Z TAFS. LOW AND MID LEVEL CLOUDS OVER THE AREA TODAY
WITH BKN 040-100 BECOMING SCT AFT 00Z. WIND GUSTS TO 30KTS AT
KDLS...KPDT TIL 02Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  62  43  66  45 /  20   0   0  10
ALW  64  46  67  48 /  20  10   0  10
PSC  68  44  68  45 /  20   0   0  20
YKM  66  41  64  42 /   0   0   0  30
HRI  68  43  68  43 /  20   0   0  20
ELN  62  41  63  42 /   0  10   0  40
RDM  60  35  67  42 /   0  10   0  20
LGD  58  38  64  43 /  20  10   0  10
GCD  57  38  64  43 /  20   0   0  10
DLS  66  46  69  49 /   0  10  10  40

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

THREAT INDEX
TODAY : GREEN
SATURDAY : GREEN
SUNDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

78
Hazardous weather outlook, Oct 7, 8:09 AM PDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
809 AM PDT FRI OCT 7 2011

UPDATED FOR FREEZE WARNING CANCELLATION

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
081415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
809 AM PDT FRI OCT 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

IT WILL BE BREEZY TO WINDY TODAY ACROSS MUCH OF THE AREA...WITH
STRONGEST WINDS IN THE KITTITAS VALLEY AND COLUMBIA RIVER GORGE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

UNSETTLED WEATHER IS EXPECTED FOR MUCH OF NEXT WEEK AS A SERIES OF
STORM SYSTEMS IMPACT THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

Nearby

Freeze Warnings in Oregon, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.